Alert archive / Virginia / Tornado Warnings in 2014
Tornado Warning 32, NWS Wakefield, VA
NWS Wakefield, VA issued this tornado warning at Jul 24, 2014, 4:40 PM EDT for Chesterfield County, Virginia. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 24, 2014, 4:40 PM EDT (20:40 UTC)
- Expired
- Jul 24, 2014, 5:15 PM EDT
- In force
- 35 min
- Issued by
- NWS Wakefield, VA
- Area
- Storm-based polygon
County Chesterfield County, VA
The radar
The Norfolk radar (KAKQ), 66 km from the middle of the area, began a volume at 20:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Roanoke, VA (KRNK), launched 12:00Z, 8.7 hours before the alert went out and 165 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 253 J/kg
- Mixed-layer CIN
- -64 J/kg
- Mixed-layer LCL
- 935 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 15 m²/s²
- 0-3 km storm-relative helicity
- 33 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
392
WFUS51 KAKQ 242040
TORAKQ
VAC041-242115-
/O.NEW.KAKQ.TO.W.0032.140724T2040Z-140724T2115Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE WAKEFIELD VA
440 PM EDT THU JUL 24 2014
THE NATIONAL WEATHER SERVICE IN WAKEFIELD HAS ISSUED A
* TORNADO WARNING FOR...
SOUTHERN CHESTERFIELD COUNTY IN CENTRAL VIRGINIA...
* UNTIL 515 PM EDT
* AT 437 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
TORNADO. THIS DANGEROUS STORM WAS LOCATED 8 MILES SOUTHEAST OF
MOSELEY...AND MOVING EAST AT 25 MPH.
* THIS DANGEROUS STORM WILL BE NEAR...
MATOACA AROUND 505 PM EDT.
CHESTER AROUND 510 PM EDT.
OTHER LOCATIONS IMPACTED BY THIS DANGEROUS STORM INCLUDE BEACH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE... OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.
&&
LAT...LON 3736 7771 3737 7742 3722 7747 3726 7760
3727 7761 3727 7766 3729 7767 3728 7769
3730 7771 3729 7772 3729 7773
TIME...MOT...LOC 2040Z 276DEG 22KT 3732 7766
$$
JM3 follow-up statements
072
WWUS51 KAKQ 242049
SVSAKQ
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
449 PM EDT THU JUL 24 2014
VAC041-242115-
/O.CON.KAKQ.TO.W.0032.000000T0000Z-140724T2115Z/
CHESTERFIELD VA-
449 PM EDT THU JUL 24 2014
...A TORNADO WARNING REMAINS IN EFFECT FOR SOUTH CENTRAL CHESTERFIELD
COUNTY UNTIL 515 PM EDT...
AT 447 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
TORNADO. THIS DANGEROUS STORM WAS LOCATED 9 MILES NORTHWEST OF
SUTHERLAND...OR 10 MILES SOUTHEAST OF MOSELEY...MOVING EAST AT 25
MPH.
THIS DANGEROUS STORM WILL BE NEAR...
CHESTER AROUND 510 PM EDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.
&&
LAT...LON 3736 7764 3737 7747 3737 7742 3723 7747
3728 7766 3729 7767 3730 7767
TIME...MOT...LOC 2049Z 276DEG 22KT 3732 7762
$$
JM215 WWUS51 KAKQ 242101 SVSAKQ SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE WAKEFIELD VA 501 PM EDT THU JUL 24 2014 VAC041-242115- /O.CON.KAKQ.TO.W.0032.000000T0000Z-140724T2115Z/ CHESTERFIELD VA- 501 PM EDT THU JUL 24 2014 ...A TORNADO WARNING REMAINS IN EFFECT FOR SOUTH CENTRAL CHESTERFIELD COUNTY UNTIL 515 PM EDT... AT 459 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A TORNADO. THIS DANGEROUS STORM WAS LOCATED 6 MILES NORTHWEST OF MATOACA...OR 8 MILES SOUTHWEST OF CHESTER...MOVING EAST AT 25 MPH. THIS DANGEROUS STORM WILL AFFECT MAINLY RURAL AREAS OF SOUTH CENTRAL CHESTERFIELD COUNTY. PRECAUTIONARY/PREPAREDNESS ACTIONS... TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT YOURSELF FROM FLYING DEBRIS. && LAT...LON 3727 7762 3734 7755 3735 7743 3723 7747 TIME...MOT...LOC 2101Z 282DEG 21KT 3730 7754 $$ JM
382 WWUS51 KAKQ 242110 SVSAKQ SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE WAKEFIELD VA 510 PM EDT THU JUL 24 2014 VAC041-242121- /O.EXP.KAKQ.TO.W.0032.000000T0000Z-140724T2115Z/ CHESTERFIELD VA- 510 PM EDT THU JUL 24 2014 ...THE TORNADO WARNING FOR SOUTH CENTRAL CHESTERFIELD COUNTY WILL EXPIRE AT 515 PM EDT... THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED AREA. LAT...LON 3727 7762 3734 7755 3735 7743 3723 7747 TIME...MOT...LOC 2111Z 282DEG 21KT 3729 7747 $$ JM
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wakefield, VA wrote its last area forecast discussion before this tornado warning went out at Jul 24, 3:22 PM EDT, 1 hour 18 minutes earlier.
Area forecast discussion, Jul 24, 3:22 PM EDT, 1 hour 18 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WAKEFIELD VA 322 PM EDT THU JUL 24 2014 .SYNOPSIS... A FRONTAL BOUNDARY SLOWLY DISSIPATES ACROSS NORTH CAROLINA TONIGHT THROUGH FRIDAY. HIGH PRESSURE BUILDS NORTH OF THE AREA FRIDAY AND SATURDAY. A COLD FRONT APPROACHES FROM THE NORTHWEST MONDAY THEN CROSSES THE AREA TUESDAY. && .NEAR TERM /TONIGHT/... PRELIMINARY DATA FROM STORM SURVEY TEAM INDICATES BOTH TORNADIC AND STRAIGHT LINE WIND / HAIL DAMAGE. STATEMENT TO BE ISSUED WHEN SURVEY IS COMPLETED. CURRENT MSAS SHOWING FRONTAL BOUNDARY DRAPED ACROSS SOUTHERN VA WITH WEAK IMPULSE MOVING NE ALONG IT. FIRST IMPULSE (WHICH PRODUCED THIS MORNINGS CONVECTION) NOW OFFSHORE WITH SCNDRY IMPULSE TO BE THE TRIGGER FOR THE NEXT ROUND OF CONVECTION LATE THIS AFTRN AND EVENING AS BNDRY STALLS IVOF VA/NC BORDER. SHORT RANGE MODELS MOVE THIS CONVECTION SE ACROSS THE RGN THRU THE EVENING HOURS THEN TAKES MOST PCPN SOUTH INTO NC AFTER MIDNIGHT. GIVEN THE DEVELOPMENT OVER THE PAST HOUR AND ADDNTL CONVECTION DVLPNG ALONG OUTFLOW BNDRYS... WENT WITH LIKELY POPS THRU 00Z FOR AREAS WEST OF THE CHESAPEAKE BAY...CHC POPS ELSEWHERE. KEPT CHC POPS GOING ACROSS SERN VA/NE NC AFTER MIDNIGHT AS BNDRY WILL BE SLOW TO DRIFT SOUTH THRU 12Z FRIDAY. WEAK FLOW WILL ALLOW FOR SLIGHTLY COOLER AND DRYER AIR TO FILTER INTO THE NORTHERN HALF OF FA AFTER MIDNIGHT. LOWS IN THE 60S EXCEPT NR 70 SERN BEACH AREAS. && .SHORT TERM /FRIDAY THROUGH SUNDAY/... MODELS WASH OUT BNDRY ACROSS THE CAROLINAS FRIDAY AS UPR TROF AXIS PUSHES EAST. TSCTNS SHOW JUST ENUF MOISTURE/INSTAB FOR SLGHT CHC POPS ACROSS NE NC CNTYS FRIDAY AFTRN. OTW...DRY WITH BELOW NORMAL TMPS. HIGHS L-M80S. HIGH PRESSURE BUILDS INTO THE AREA FROM THE NORTH FRI NIGHT AND EARLY SATURDAY WITH RELATIVELY WEAK CAA. MODELS DIFFER A BIT WRT MOISTURE RETURNING ACROSS THE PIEDMONT SAT. GIVEN THE MIDLEVEL CAP SEEN IN SNDGS...KEPT FCST DRY BUT KEPT POPS BLO 15% SAT. HEAT AND HUMIDITY BEGIN TO RETURN AS H85 TMPS RISE. HIGHS SAT U80S-L90S. LOWS SAT NIGHT 70-75. NEXT FRNT APPRCHS FROM THE NW LATE SUNDAY. DRY THRU 18Z WITH CHC POPS DRNG THE AFTRN/EVENING HRS (20% SERN AREAS TO 40% NWRN CNTYS). HIGHS U80S-L90S. && .LONG TERM /SUNDAY NIGHT THROUGH WEDNESDAY/... MEDIUM RANGE MODELS ARE IN DECENT AGREEMENT ABOUT PUSHING A COLD FRONT THROUGH THE LOCAL AREA ON MONDAY AS A RATHER ANOMALOUS UPPER LOW DIGS INTO SERN CANADA AND THE EASTERN U.S. THE FRONT WILL BE DRIVEN AS FAR SOUTH AS THE GULF COAST BY EARLY WEDNESDAY AS A BROAD AREA OF HIGH PRESSURE EXPANDS FROM THE HIGH PLAINS TO THE EASTERN SEABOARD. THE GOOD NEWS IS SOME MUCH NEEDED RAIN IS EXPECTED ALONG/AHEAD OF THE COLD FRONT SUNDAY NIGHT INTO MONDAY. THE EVEN BETTER NEWS IS A COMFORTABLE AIRMASS WILL FOLLOW THE FRONT INTO THE LOCAL AREA FROM TUESDAY INTO AT LEAST NEXT THURSDAY. AFTER A RATHER WARM DAY ON MONDAY (HIGHS IN THE UPPER 80S TO LOW 90S)...COOLER AND LESS HUMID CONDITIONS ARRIVE TUESDAY-THURSDAY WITH HIGHS IN THE LOW/MID 80S. LOW SUNDAY NIGHT IN THE UPR 60S TO MID 70S...COOLING INTO THE UPR 50S TO MID 60S TUESDAY NIGHT. && .AVIATION /19Z THURSDAY THROUGH TUESDAY/... STATIONARY BOUNDARY DRAPED ACROSS SE VA AND CONTINUING WESTWARD. THIS BOUNDARY WILL BE THE FOCUS FOR REDEVELOPMENT OF SHOWERS AND THUNDERSTORMS THIS AFTERNOON. COVERAGE OF PRECIP IS BEGINNING TO INCREASE AND A BETTER PICTURE OF TIMING AND IMPACTS FROM PRECIP AT THE TAF SITES WILL CONTINUE TO UNFOLD THIS AFTERNOON. THE FRONTAL BOUNDARY SLOWLY PUSHES SE OVERNIGHT CONTINUING A CHANCE FOR SHOWERS. CLEARING WILL TAKE PLACE ON FRIDAY WITH VFR CONDITIONS EXPECTED THROUGH SATURDAY. NOTE: OBSERVATIONS FROM KSBY ARE NOT READILY AVAILABLE DUE TO A COMMUNICATIONS PROBLEM. RETURN TO SERVICE IS UNKNOWN AT THIS TIME. HOWEVER...CURRENT INFORMATION MAY BE OBTAINED BY CALLING INTO THE ASOS SITE DIRECTLY. AMD NOT SKED WILL BE APPENDED TO THE KSBY TAF UNTIL FURTHER NOTICE. && .MARINE... A COLD FRONT WILL CONTINUE TO PUSH SOUTH OF THE WATERS THROUGH THIS EVENING. BEHIND THE FRONT...HIGH PRESSURE STARTS TO NOSE INTO THE AREA OVERNIGHT. N-NE WINDS WILL AVERAGE 10-15 KT. WAVES 1-2 FT...WITH SEAS 1-3 FT. AN UPPER LEVEL TROUGH PUSHES ACROSS THE WATERS ON FRI AS SFC HIGH PRESSURE BUILDS BACK INTO THE MID ATLANTIC REGION. WINDS N-NE AOB 10 KT FRI/FRI NIGHT. THE SFC HIGH THEN SLIDES OFF THE MID ATLANTIC COAST BY SAT MORNING WITH SE WINDS AOB 15 KT...BECOMING SW BY SAT NIGHT INTO SUNDAY. SW WINDS CONTINUE SUNDAY INTO MONDAY BEFORE THE NEXT COLD FRONT MOVES THROUGH MONDAY NIGHT AND TURNS THE WINDS TO THE NW AOB 15 KT INTO TUESDAY. WAVES WILL REMAIN 1-2 FEET THROUGH TUESDAY. AN INCREASE IN SEAS TO AROUND 4 FT IS EXPECTED ACROSS THE NORTHERN WATERS SAT NIGHT INTO MONDAY DUE TO INCREASED S-SW FLOW. && .EQUIPMENT... KDOX RADAR IS DOWN FOR PART REPLACEMENT. RADAR EXPECTED TO RETURNED TO SERVIVE ONCE WORK IS COMPLETED. && .AKQ WATCHES/WARNINGS/ADVISORIES... MD...NONE. NC...NONE. VA...NONE. MARINE...NONE. && SYNOPSIS...MPR NEAR TERM...MPR SHORT TERM...MPR LONG TERM...JDM AVIATION...DAP MARINE...JDM EQUIPMENT...AKQ
Hazardous weather outlook, Jul 24, 3:26 PM EDT, 1 hour 14 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WAKEFIELD VA 326 PM EDT THU JUL 24 2014 MDZ021>025-NCZ012>017-030>032-102-VAZ048-049-060>100-251930- DORCHESTER-WICOMICO-SOMERSET-INLAND WORCESTER-MARYLAND BEACHES- NORTHAMPTON NC-HERTFORD-GATES-PASQUOTANK-CAMDEN-INLAND CURRITUCK- BERTIE-CHOWAN-PERQUIMANS-OUTER BANKS CURRITUCK-FLUVANNA-LOUISA- PRINCE EDWARD-CUMBERLAND-GOOCHLAND-HANOVER-CAROLINE-MECKLENBURG- LUNENBURG-NOTTOWAY-AMELIA-POWHATAN-CHESTERFIELD-HENRICO-KING WILLIAM- KING AND QUEEN-ESSEX-WESTMORELAND-RICHMOND-NORTHUMBERLAND-LANCASTER- BRUNSWICK-DINWIDDIE-PRINCE GEORGE-CHARLES CITY-NEW KENT-GLOUCESTER- MIDDLESEX-MATHEWS-GREENSVILLE-SUSSEX-SURRY-JAMES CITY-YORK- SOUTHAMPTON-ISLE OF WIGHT-NEWPORT NEWS/HAMPTON-NORFOLK/PORTSMOUTH- SUFFOLK-CHESAPEAKE-VIRGINIA BEACH-ACCOMACK-NORTHAMPTON VA- 326 PM EDT THU JUL 24 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE LOWER EASTERN SHORE OF MARYLAND...COASTAL NORTHEAST NORTH CAROLINA...INTERIOR NORTHEAST NORTH CAROLINA...THE NORTHERN OUTER BANKS OF NORTH CAROLINA...CENTRAL VIRGINIA...EAST CENTRAL VIRGINIA...INTERIOR SOUTHEAST VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTH HAMPTON ROADS VIRGINIA...THE EASTERN SHORE OF VIRGINIA...THE MIDDLE PENINSULA OF VIRGINIA...THE NORTHERN NECK OF VIRGINIA...THE PENINSULA OF SOUTHEAST VIRGINIA AND THE PIEDMONT OF CENTRAL VIRGINIA. .DAY ONE...TONIGHT. SHOWERS AND THUNDERSTORMS ARE EXPECTED THROUGH THE EVENING HOURS. ANY THUNDERSTORM THAT DEVELOPS WILL BE CAPABLE OF PRODUCING DAMAGING WIND GUSTS...FREQUENT LIGHTNING AND LOCALLY HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. 44
In the hours before
Local storm report, Jul 24, 10:53 AM EDT, 5 hours 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
1053 AM EDT THU JUL 24 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0900 AM TSTM WND DMG SEDLEY 36.77N 76.98W
07/24/2014 SOUTHAMPTON VA LAW ENFORCEMENT
TREES DOWN NEAR SEDLEY
&&
EVENT NUMBER AKQ1401211
DAPLocal storm report, Jul 24, 2:02 PM EDT, 2 hours 38 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE WAKEFIELD VA
202 PM EDT THU JUL 24 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0912 AM TSTM WND DMG CARRSVILLE 36.71N 76.83W
07/24/2014 ISLE OF WIGHT VA LAW ENFORCEMENT
TREE DOWN NEAR CARSVILLE HWY AND OLD MYRTLE RD
&&
CORRECTED EVENT TIME
EVENT NUMBER AKQ1401210
JMSpecial weather statement, Jul 24, 2:25 PM EDT, 2 hours 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
225 PM EDT THU JUL 24 2014
VAZ048-061-062-241915-
CUMBERLAND-FLUVANNA-GOOCHLAND-
225 PM EDT THU JUL 24 2014
...AN AREA OF STRONG THUNDERSTORMS WILL MOVE ACROSS CUMBERLAND...
FLUVANNA AND GOOCHLAND COUNTIES THROUGH 315 PM EDT...
AT 222 PM EDT...DOPPLER RADAR INDICATED SHOWERS AND THUNDERSTORMS
WITH VERY HEAVY RAIN OVER HARDWARE...OR ABOUT 11 MILES WEST OF FORK
UNION...MOVING SOUTHEAST AT 20 MPH.
THE STRONG THUNDERSTORMS WILL BE NEAR HARDWARE AT 230 PM EDT...
SHORES AT 240 PM EDT...COHASSET AT 245 PM EDT...BREMO BLUFF AT 255
PM EDT...TRENTON MILLS AT 310 PM EDT.
HAZARDS INCLUDE...
PEA SIZE HAIL.
GUSTY WINDS OF 30 TO 40 MPH.
DEADLY CLOUD TO GROUND LIGHTNING.
HEAVY RAINFALL AND MINOR FLOODING.
IF YOU SEE LIGHTNING OR HEAR THUNDER...YOU ARE AT RISK. TAKE SHELTER
INDOORS IMMEDIATELY. IF YOU CANNOT FIND SHELTER IN A BUILDING A
VEHICLE PROVIDES SAFETY FROM LIGHTNING.
THESE STORMS WILL PRODUCE HEAVY RAINFALL...WHICH WILL CAUSE MINOR
FLOODING OF LOW LYING AREAS INCLUDING DITCHES...CREEKS...ROADWAYS AND
AREAS OF POOR DRAINAGE. AVOID THESE AREAS AND DO NOT CROSS FLOODED
ROADS. MOTORISTS SHOULD ALSO REDUCE DRIVING SPEEDS TO AVOID
HYDROPLANING.
LAT...LON 3788 7842 3775 7803 3758 7817 3761 7827
3765 7825 3769 7825 3771 7833 3773 7837
3773 7842 3777 7848 3781 7849
JFOSTERSpecial weather statement, Jul 24, 3:15 PM EDT, 1 hour 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
315 PM EDT THU JUL 24 2014
VAZ048-061-062-068-069-242015-
AMELIA-CUMBERLAND-FLUVANNA-GOOCHLAND-POWHATAN-
315 PM EDT THU JUL 24 2014
...SHOWERS AND THUNDERSTORMS WILL MOVE ACROSS AMELIA...CUMBERLAND...
FLUVANNA...GOOCHLAND AND POWHATAN COUNTIES THROUGH 415 PM EDT...
AT 314 PM EDT...DOPPLER RADAR INDICATED SHOWERS AND THUNDERSTORMS
WITH VERY HEAVY RAIN ALONG A LINE EXTENDING FROM FIFE TO TRENTS
MILL...OR ALONG A LINE EXTENDING FROM 6 MILES SOUTHWEST OF
HADENSVILLE TO 6 MILES NORTHWEST OF CUMBERLAND...MOVING SOUTHEAST AT
15 MPH.
AREAS IMPACTED BY THESE STORMS INCLUDE CUMBERLAND AROUND 330 PM
EDT...
TRENHOLM AROUND 340 PM EDT...
SUNNYSIDE AROUND 350 PM EDT...
TOBACCOVILLE AROUND 355 PM EDT...
MACON AROUND 405 PM EDT...
POWHATAN AROUND 410 PM EDT...
HAZARDS INCLUDE...
PEA SIZE HAIL.
GUSTY WINDS OF 40 TO 50 MPH.
DEADLY CLOUD TO GROUND LIGHTNING.
HEAVY RAINFALL AND MINOR FLOODING.
DON'T WAIT UNTIL YOU SEE THE FIRST LIGHTNING FLASH BEFORE HEADING TO
SAFETY. MOVE INDOORS AT THE FIRST SIGN OF THREATENING SKIES OR THE
FIRST SOUND OF THUNDER. MAKE SURE THAT LIGHTNING IS WELL AWAY FROM
YOUR LOCATION BEFORE RESUMING OUTDOOR ACTIVITY.
THESE STORMS WILL PRODUCE HEAVY RAINFALL...WHICH CAN CAUSE MINOR
FLOODING OF LOW LYING AREAS INCLUDING DITCHES...CREEKS...ROADWAYS AND
AREAS OF POOR DRAINAGE. AVOID THESE AREAS AND DO NOT CROSS FLOODED
ROADS. MOTORISTS SHOULD ALSO REDUCE DRIVING SPEEDS TO AVOID
HYDROPLANING.
LAT...LON 3754 7832 3764 7825 3768 7824 3769 7827
3770 7828 3780 7808 3761 7780 3738 7812
3751 7834
JFOSTERSpecial weather statement, Jul 24, 3:49 PM EDT, 51 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WAKEFIELD VA 349 PM EDT THU JUL 24 2014 VAZ063-070-071-083-242045- CHESTERFIELD-HANOVER-HENRICO-NEW KENT- 349 PM EDT THU JUL 24 2014 ...A STRONG THUNDERSTORM OVER DOWNTOWN RICHMOND...HENRICO... CHESTERFIELD...HANOVER AND NEW KENT COUNTIES THROUGH 445 PM EDT... AT 349 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER DOWNTOWN RICHMOND...MOVING EAST AT 20 MPH. THE STRONG THUNDERSTORMS WILL BE NEAR MONTROSE...AND...RICHMOND HEIGHTS AT 355 PM EDT...VARINA AT 400 PM EDT...RICHMOND INTERNATIONAL...AND...FAIR OAKS AT 405 PM EDT...SANDSTON AT 410 PM EDT...GLENDALE AT 415 PM EDT. HAZARDS INCLUDE... GUSTY WINDS OF 30 MPH. HEAVY RAINFALL AND MINOR FLOODING. FREQUENT LIGHTNING. THIS STORM WILL PRODUCE HEAVY RAINFALL...WHICH WILL CAUSE MINOR FLOODING OF LOW LYING AREAS INCLUDING DITCHES...CREEKS...ROADWAYS AND AREAS OF POOR DRAINAGE. AVOID THESE AREAS AND DO NOT CROSS FLOODED ROADS. MOTORISTS SHOULD ALSO REDUCE DRIVING SPEEDS TO AVOID HYDROPLANING. LAT...LON 3759 7721 3740 7722 3743 7754 3756 7754 44
Special weather statement, Jul 24, 3:58 PM EDT, 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
358 PM EDT THU JUL 24 2014
VAZ062-068>070-242100-
AMELIA-CHESTERFIELD-GOOCHLAND-POWHATAN-
358 PM EDT THU JUL 24 2014
...STRONG SHOWERS AND THUNDERSTORMS WILL MOVE ACROSS AMELIA...
GOOCHLAND...CHESTERFIELD AND POWHATAN COUNTIES THROUGH 500 PM EDT...
AT 357 PM EDT...DOPPLER RADAR INDICATED SHOWERS AND THUNDERSTORMS
WITH VERY HEAVY RAIN ALONG A LINE EXTENDING FROM JEFFERSON TO
PAINEVILLE...OR ALONG A LINE EXTENDING FROM GOOCHLAND TO 9 MILES
SOUTHEAST OF CUMBERLAND...MOVING SOUTHEAST AT 20 MPH.
THE STRONG THUNDERSTORMS WILL BE NEAR WORSHAMS AROUND 405 PM EDT...
WORSHAMS AROUND 410 PM EDT...
TRUXILLO AROUND 415 PM EDT...
SUBLETTS AROUND 420 PM EDT...
GENITO AROUND 425 PM EDT...
PILKINTON AROUND 430 PM EDT...
HAZARDS INCLUDE...
PEA SIZE HAIL.
GUSTY WINDS OF 40 TO 50 MPH.
DEADLY CLOUD TO GROUND LIGHTNING.
HEAVY RAINFALL AND MINOR FLOODING.
DON'T WAIT UNTIL YOU SEE THE FIRST LIGHTNING FLASH BEFORE HEADING TO
SAFETY. MOVE INDOORS AT THE FIRST SIGN OF THREATENING SKIES OR THE
FIRST SOUND OF THUNDER. MAKE SURE THAT LIGHTNING IS WELL AWAY FROM
YOUR LOCATION BEFORE RESUMING OUTDOOR ACTIVITY.
THESE STORMS WILL PRODUCE HEAVY RAINFALL...WHICH CAN CAUSE MINOR
FLOODING OF LOW LYING AREAS INCLUDING DITCHES...CREEKS...ROADWAYS AND
AREAS OF POOR DRAINAGE. AVOID THESE AREAS AND DO NOT CROSS FLOODED
ROADS. MOTORISTS SHOULD ALSO REDUCE DRIVING SPEEDS TO AVOID
HYDROPLANING.
LAT...LON 3751 7754 3740 7754 3732 7756 3721 7779
3741 7818 3767 7788
JFOSTERThe office that day
Everything else NWS Wakefield, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 23, 9:31 PM EDT | Special Weather Statement | AKQ | King George | 44 min |
| Jul 23, 10:06 PM EDT | Special Weather Statement | AKQ | Caroline | 39 min |
| Jul 24, 5:18 AM EDT | Special Weather Statement | AKQ | Chesterfield, Henrico, City of Colonial Heights, City of Hopewell | 57 min |
| Jul 24, 7:22 AM EDT | Special Weather Statement | AKQ | Brunswick, Dinwiddie, Greensville, Nottoway, City of Emporia | 38 min |
| Jul 24, 7:25 AM EDT | Special Weather Statement | AKQ | Prince George | 50 min |
| Jul 24, 7:27 AM EDT | Special Weather Statement | AKQ | Prince George | 48 min |
| Jul 24, 7:30 AM EDT | Special Weather Statement | AKQ | Gloucester | 45 min |
| Jul 24, 7:48 AM EDT | Special Weather Statement | AKQ | Surry | 27 min |
| Jul 24, 7:50 AM EDT | Severe Thunderstorm Warning | AKQ | Surry, Sussex | 40 min |
| Jul 24, 8:02 AM EDT | Special Weather Statement | AKQ | Southampton, Sussex | 43 min |
| Jul 24, 8:05 AM EDT | Special Marine Warning | AKQ | 85 min | |
| Jul 24, 8:20 AM EDT | Tornado Warning | AKQ | Northampton | 40 min |
| Jul 24, 8:37 AM EDT | Special Weather Statement | AKQ | Southampton, City of Franklin | 23 min |
| Jul 24, 8:41 AM EDT | Special Marine Warning | AKQ | 49 min | |
| Jul 24, 8:42 AM EDT | Special Marine Warning | AKQ | 108 min | |
| Jul 24, 8:52 AM EDT | Special Marine Warning | AKQ | 83 min | |
| Jul 24, 8:55 AM EDT | Severe Thunderstorm Warning | AKQ | Isle of Wight, Southampton, City of Franklin, City of Suffolk | 35 min |
| Jul 24, 9:10 AM EDT | Special Marine Warning | AKQ | 95 min | |
| Jul 24, 9:13 AM EDT | Special Weather Statement | AKQ | City of Hampton, City of Newport News, City of Poquoson | 62 min |
| Jul 24, 9:23 AM EDT | Severe Thunderstorm Warning | AKQ | Isle of Wight, City of Chesapeake, City of Norfolk, City of Portsmouth, City of Suffolk | 52 min |
| Jul 24, 9:27 AM EDT | Areal Flood Advisory | AKQ | Northampton | 3 hr |
| Jul 24, 9:46 AM EDT | Special Marine Warning | AKQ | 59 min | |
| Jul 24, 10:01 AM EDT | Special Weather Statement | AKQ | Northampton | 29 min |
| Jul 24, 10:07 AM EDT | Severe Thunderstorm Warning | AKQ | City of Chesapeake, City of Norfolk, City of Virginia Beach | 56 min |
| Jul 24, 10:16 AM EDT | Special Marine Warning | AKQ | 74 min | |
| Jul 24, 2:25 PM EDT | Special Weather Statement | AKQ | Fluvanna | 50 min |
| Jul 24, 3:15 PM EDT | Special Weather Statement | AKQ | Cumberland, Powhatan | 60 min |
| Jul 24, 3:49 PM EDT | Special Weather Statement | AKQ | Henrico, City of Richmond | 56 min |
| Jul 24, 3:58 PM EDT | Special Weather Statement | AKQ | Amelia, Chesterfield, Powhatan | 62 min |
| Jul 24, 4:02 PM EDT | Tornado Warning | AKQ | Amelia, Chesterfield, Powhatan | 28 min |
| Jul 24, 4:04 PM EDT | Areal Flood Advisory | AKQ | City of Richmond | 56 min |
| Jul 24, 4:28 PM EDT | Severe Thunderstorm Warning | AKQ | Chesterfield, Henrico, Powhatan, City of Richmond | 47 min |
| Jul 24, 4:59 PM EDT | Areal Flood Advisory | AKQ | Chesterfield, Henrico, City of Richmond | 91 min |
| Jul 24, 5:09 PM EDT | Severe Thunderstorm Warning | AKQ | Charles City, Chesterfield, Dinwiddie, Prince George, City of Colonial Heights, City of Hopewell and 1 more | 51 min |
| Jul 24, 5:11 PM EDT | Special Weather Statement | AKQ | Dinwiddie, Lunenburg, Mecklenburg, Nottoway | 64 min |
| Jul 24, 5:22 PM EDT | Tornado Warning | AKQ | Prince George, City of Petersburg | 23 min |
| Jul 24, 5:49 PM EDT | Special Weather Statement | AKQ | Charles City, James City, New Kent, City of Hopewell | 41 min |
| Jul 24, 5:54 PM EDT | Severe Thunderstorm Warning | AKQ | Prince George, Surry, Sussex | 51 min |
| Jul 24, 6:19 PM EDT | Special Weather Statement | AKQ | Brunswick, Greensville, Mecklenburg, Sussex, City of Emporia | 56 min |
| Jul 24, 6:32 PM EDT | Severe Thunderstorm Warning | AKQ | Isle of Wight, Southampton, Surry, City of Suffolk | 43 min |
| Jul 24, 6:34 PM EDT | Special Marine Warning | AKQ | 116 min | |
| Jul 24, 7:04 PM EDT | Special Weather Statement | AKQ | Southampton, City of Franklin | 56 min |
| Jul 24, 7:15 PM EDT | Severe Thunderstorm Warning | AKQ | Isle of Wight, City of Chesapeake, City of Norfolk, City of Portsmouth, City of Suffolk, City of Virginia Beach | 45 min |
| Jul 24, 7:55 PM EDT | Special Weather Statement | AKQ | City of Chesapeake, City of Norfolk, City of Portsmouth, City of Virginia Beach | 65 min |
Nearby
Tornado Warnings in Virginia, 2014Every tornado warning in 2014Tornadoes in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.